When we released Daily Love™, we knew the Love Wellness community would have a wide range of questions about our first ever multivitamin. One question in particular, though, stands out: “Why does it make my pee look like that?”
Don’t worry, it’s totally normal. To explain exactly why this happens, we asked Board-Certified OBGYN and Love Wellness Expert Dr. Jodie Horton to explain.
According to Dr. Jodie, changes in urine color can be attributed to many factors. “How much water you drink, the food you eat, and medications–including supplements–you take, can affect the color of your urine,” she explains. If your urine color has changed since starting Daily Love™, the reason is this: “After taking a multivitamin like Daily Love™, you may notice your urine is a brighter shade of yellow than usual. This is caused by vitamin B2, known as riboflavin.”
Ribo-what, you say? For those of you who took Latin in high school, ‘-flavin’ comes from the Latin word flavus, which actually means yellow.
Dr. Jodie continued by explaining that riboflavin is a water-soluble vitamin. “B-complex vitamins are water-soluble and are not stored in the body, unlike other vitamins and minerals. Water-soluble vitamins like vitamin C, B1 (thiamine), B2 (riboflavin), B3 (niacin), B5 (pantothenic acid), B6 (pyridoxine), B7 (biotin), B9 (folate), and B12 (cobalamin) are dissolved in water and are quickly absorbed by your body. Any excess vitamins your body doesn't need will be eliminated in your urine.”
So there you have it! We hope we have been able to give you peace of mind for your next bathroom break. Keep loving your body and remember that when it comes to taking Daily Love™, consistency is key. Some parting wisdom from Dr. Jodie: “Because water-soluble vitamins like riboflavin are not made or stored in the body, it is important to take them every day for maximum health benefits.”